bothered by palpations/PACs for 6 months, what are your symptoms
hey all i am new to this forum, i have been bothered by this sensation since January, feeling a skipped beat or a small flutter in the chest, then a rush in the skin but for like less a second. Also at often times I feel my whole body moves and "pulses" with my heartbeat, but at that moment the rate is normal and steady(like 60-80 permin) i've had holter,sonos even MRI and came back w/6 PACs in a day(that was in March) but recently I am feeling its getting more frequent, like a couple in the day and at night I could not sleep because i am feeling the skipped again and again. I'd like to get suggestions from people in my boat and more, reassurances. How do you feel your PACs and PVCs and how do you cope with it ir like me driving myself crazy... BTW how often do you go back to your drs to do the regular checkups(i mean holters and all). thanks to all
I have the exact same symptoms. But I also have (had?) a reentry tachycardia and atrial flutter (only happened twice but they captured it in the EP study and ablated both teh AVNRT and flutter supposedly).
For me, the PVC/PAC come on for 2-4 weeks twice a year for the past 2 years. My symptoms are exactly like yours: a dropped beat, a thud in the chest, a boiling of the blood or a flash in the skin that I can feel for a split second, etc. And I can always feel my pulse when I am resting on my back or side...it shakes the whole bed sometimes.
These episodes still really freak me out. More troubling for me is the fact that about 50% of the time when I lift a heavy box, I'll get a few long pauses followed by 10-20 very fast bursts..repeat. So I don't lift heavy boxes anymore.
Most of the time I am ok. When the symptoms come on, I know they'll be here for a few weeks. What has really helped me is studying the mechanisms of these beats and other problems with the heart. My doctor ran all the tests on me and says that I should be fine because I don't have a structural problem or a hypertrophic cardiomyopathy and don't have the higher-risk diseases like WPW, Brugada or Long QT. He educates me and tells me that yes, there is probably some increased risk of sudden cardiac death because of my other problems (having 3 problems at 28 is unusual he says) but the increased risk is very slight and impossible to quantify given current tests and data sets (perhpas twice as likely? I can live with that I suppose because sudden cardiac death is very uncommon in those without WPW, Long QT or Hypertrophic cardiomyopathy). After understanding it (as opposed to just trusting the doc's sign-off), I am more at ease.
But they still freak me out so I have a backup of benzodiazapine pills which I can take at night. During my 'spells', I take about 3 .5mg pills a week at night time when I know I am going to have a bad night of palpitations. They help me relax and absorb the stress rather than freak out and create a self propetuating cycle. They also cut the intensity of the PVC/PAC's down by about half so it's not as scary.
Hope these suggestions help. This method of educating yourself to the point that you know what is going on and accept any increased risk that might be present and also haveing some chill pills around as a parachute when things get ugly has helped me stay much more sane during the last cycle.
thank you very much stutterheart1. i have one more Q for you is that do you think when we feel our pulse and it's like very steady and within range, we still got PACs? whenever I have PACs, I always have the urge to go ER and check my EKG instantly, so you think anxiety causes PACs and vice versa? thank you
It is both. If your are very anxious this can spur them on. Now you may just get a pvc or pac and then become very anxious. This then will send them on there way. I have gotten them for eleven years and they do suck but I am still typing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST